Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 27, 2014, 2:45 AM CDT for 17 counties in Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 2:45 AM CDT (07:45 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS73 KICT 270745 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 245 AM CDT SUN APR 27 2014 ...STRONGER SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON... .STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED BEHIND THE PASSAGE OF A DRY-LINE FRONT BY MIDDAY...WHICH WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. KSZ032-033-047>053-067>069-082-083-091>093-272145- /O.NEW.KICT.WI.Y.0025.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 245 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED BY MIDDAY AND WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DARMOFAL
3 follow-up statements
727 WWUS73 KICT 272043 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT SUN APR 27 2014 ...STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON WITH STRONG WEST WINDS EXPECTED ON MONDAY... KSZ032-033-047>053-067-068-082-083-281045- /O.NEW.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/ /O.CON.KICT.WI.Y.0025.000000T0000Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA 343 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. RENEWED GUSTY WEST WINDS ARE POSSIBLE ON MONDAY. * WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AT 25 TO 45 MPH ON MONDAY. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ069-091>093-280000- /O.CON.KICT.WI.Y.0025.000000T0000Z-140428T0000Z/ BUTLER-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 343 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED THROUGH THE LATE AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO RESULT IN REDUCED VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
983 WWUS73 KICT 272238 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 538 PM CDT SUN APR 27 2014 ...STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING WITH STRONG WEST WINDS EXPECTED ON MONDAY... KSZ032-033-047>053-067-068-082-083-281245- /O.NEW.KICT.DU.Y.0001.140427T2238Z-140428T0200Z/ /O.EXT.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA 538 PM CDT SUN APR 27 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. RENEWED GUSTY WEST WINDS ARE POSSIBLE ON MONDAY. * WINDS...FROM THE SOUTH TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AT 25 TO 45 MPH ON MONDAY. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WIDESPREAD BLOWING DUST WILL REDUCE VISIBILITIES TO 1 TO 3 MILES...LOCALLY LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART RELATED PROBLEMS...ESPECIALLY WITH CHILDREN... ELDERLY OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. && $$ KSZ069-091>093-280200- /O.NEW.KICT.DU.Y.0001.140427T2238Z-140428T0200Z/ /O.EXT.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/ BUTLER-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 538 PM CDT SUN APR 27 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED THROUGH THE LATE AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...FROM THE SOUTH TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WIDESPREAD BLOWING DUST WITH VISIBILITIES REDUCED TO 1 TO 3 MILES...LOCALLY LESS THAN 1 MILE CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR... RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART RELATED PROBLEMS...ESPECIALLY WITH CHILDREN... ELDERLY OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. && $$
308 WWUS73 KICT 280156 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 856 PM CDT SUN APR 27 2014 ...STRONG WEST WINDS ARE EXPECTED AGAIN ON MONDAY... KSZ032-033-047>053-067-068-082-083-281600- /O.EXP.KICT.DU.Y.0001.000000T0000Z-140428T0200Z/ /O.EXP.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA 856 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON HOURS MONDAY. * WINDS...FROM THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ069-091>093-280300- /O.EXP.KICT.DU.Y.0001.000000T0000Z-140428T0200Z/ /O.EXP.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/ BUTLER-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 856 PM CDT SUN APR 27 2014 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS FOR THE REST OF TONIGHT. DUST WILL REMAIN SUSPENDED IN THE AREA THIS EVENING...ALTHOUGH VISIBILITIES ARE EXPECTED TO CONTINUE TO IMPROVE TO 2 TO 6 MILES OR GREATER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:29 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 27, 2:29 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 229 AM CDT SUN APR 27 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 STRONGER FORCING FOR ASCENT HAS ARRIVED EARLY THIS MORNING AS THE APPROACHING UPPER TROF TAKES ON A NEGATIVE TILT AS IT BEGINS TO MOVE OUT ACROSS THE HIGH PLAINS. SCATTERED STRONG CONVECTION HAS DEVELOPED WITHIN THE INCREASINGLY MOIST WARM SECTOR AHEAD OF THE SURFACE DRY-LINE...WITH THE HRRR AND GFS SUPPORTING CONTINUED DEVELOPMENT DURING THE MORNING GENERALLY ALONG/EAST OF THE I-135 CORRIDOR. MARGINALLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE EARLY THIS MORNING. HOWEVER THE MAIN FOCUS FOR A MORE ROBUST AND HIGHER END SEVERE EPISODE WILL AFFECT PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON BEFORE THE DRY-LINE SWEEPS EAST OF THE AREA BY EARLY EVENING. ML CAPE VALUES OF 1500-2000J/KG AND STRONG SHEAR EXPECT TO RESIDE JUST EAST OF THE DRY-LINE WHERE THE CAP WILL BE ERODED MORE QUICKLY FOR SURFACE BASED CONVECTION DUE TO MID-LEVEL COLD ADVECTION WITH THE ASSOCIATED UPPER TROF. THIS WILL LIKELY RESULT IN STRONG TO SEVERE SURFACE BASED STORMS AS EARLY AS MIDDAY...WHICH WILL AFFECT SOUTHEAST KANSAS DURING THE AFTERNOON. THE RICHER LOW LEVEL MOISTURE WILL ALSO RESULT IN DECENT LOW LEVEL CAPE FOR MORE BUOYANT INITIAL UPDRAFTS WHERE SHEAR MAY COMBINE TO BE SUPPORTIVE OF A FEW TORNADIC STORMS BESIDES LARGE HAIL AND DAMAGING WINDS. THE LATEST TIMING OF THE DRY-LINE SHOULD PUSH MUCH OF THIS ACTIVITY EAST OF THE FORECAST AREA BY 21Z-23Z. THERE IS CONCERN BEHIND THE DRY-LINE THIS AFTERNOON FOR STRONG SOUTH-SOUTHWEST WINDS IN A DRIER AND DEEPLY MIXED LOWER TO MID-TROPOSPHERE. BESIDES A WIND ADVISORY AND FIRE WEATHER CONCERN...AREAS OF HAZE FROM BLOWING DUST AND PERHAPS SOME VISIBILITY RESTRICTIONS MAY RESULT ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. OBSERVATIONS FROM SOUTHEAST COLORADO INTO NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE ARE ALREADY REPORTING SOME OF THIS AS OF VERY EARLY THIS MORNING. THE DEEP OCCLUDING CYCLONE TO OUR NORTH ACROSS NEBRASKA WILL IMPACT OUR WEATHER INTO MONDAY...WITH GUSTY WINDS BECOMING DIURNALLY STRONGER DURING THE DAY AND LIKELY SUPPORTING ANOTHER WIND ADVISORY. THE CLOSED LOW WILL BROADEN AS IT DRIFTS NORTHEAST ACROSS THE MIDWEST INTO TUESDAY WITH AN UNSEASONABLY CHILLY AIRMASS AND WEAK INSTABILITY SHOWERS POSSIBLE ACROSS THE AREA. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 THE CLOSED LOW WILL GRADUALLY LOOSEN ITS GRIP ON THE AREA LATE IN THE WEEK AS IT MOVES EAST ACROSS THE GREAT LAKES WITH GRADUALLY MODERATING TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1149 PM CDT SAT APR 26 2014 MAIN CONCERNS: STRONG WINDS...MORNING MVFR CIGS...THUNDERSTORMS. STORM SYSTEM WILL BEGIN LIFTING NORTHEASTWARD OUT OVER THE CENTRAL PLAINS LATE TONIGHT INTO SUNDAY. MVFR CEILINGS WILL LIKELY TRY TO DEVELOP UNDERNEATH THE STRONG SOUTHERLY LOW-LEVEL JET AXIS LATE TONIGHT INTO SUNDAY MORNING. WILL INITIALLY INCLUDE MVFR CIGS AT HUT...ICT...CNU WHERE HIGHEST CONFIDENCE EXISTS. SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL/SOUTHEAST KS LATE TONIGHT INTO THE MORNING HOURS SUNDAY. HAVE INCLUDED A TS MENTION AT HUT...ICT...AND CNU FROM 09Z ONWARD. SOUTHERLY WINDS WILL GUST TO AROUND 40 KNOTS OVERNIGHT INTO SUNDAY AREA-WIDE. SOUTHWESTERLY WINDS SHOULD DIMINISH SOME SUNDAY EVENING. JMC && .FIRE WEATHER... ISSUED AT 229 AM CDT SUN APR 27 2014 A SIGNIFICANT FIRE WEATHER DAY IS POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON...AS VERY STRONG SOUTH-SOUTHWEST WINDS ARE EXPECTED BEHIND THE DRY-LINE. MUCH DRIER AIR AND THE STRONG WINDS WILL RESULT IN VERY HIGH GFDI VALUES AND EXTREME FIRE DANGER ROUGHLY ALONG AND WEST OF THE KANSAS TURNPIKE. IT WILL REMAIN WINDY INTO MONDAY WITH ELEVATED FIRE DANGER EXPECTED AGAIN FOR WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 49 70 46 / 30 10 20 20 HUTCHINSON 78 47 69 44 / 20 10 20 20 NEWTON 77 47 68 45 / 30 10 20 20 ELDORADO 79 48 70 46 / 40 10 20 20 WINFIELD-KWLD 80 49 72 47 / 40 10 20 20 RUSSELL 75 44 65 42 / 20 20 20 30 GREAT BEND 75 45 66 42 / 10 10 20 30 SALINA 78 47 67 44 / 30 10 20 30 MCPHERSON 78 47 68 44 / 20 10 20 30 COFFEYVILLE 80 51 73 47 / 60 10 20 20 CHANUTE 79 50 71 46 / 60 20 20 20 IOLA 78 50 70 46 / 60 20 20 20 PARSONS-KPPF 80 50 72 47 / 60 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 26, 7:58 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 758 PM CDT SAT APR 26 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 758 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT ESPECIALLY ACROSS SOUTH CENTRAL KANSAS. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL UP TO GOLFBALL SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DRY LINE IS EXPECTED TO SURGE EAST ON SUNDAY...WITH A CHANCE OF SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. WHILE A TORNADO CANNOT BE RULED OUT...THE MAIN RISKS ARE EXPECTED TO BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON. PLEASE REFER TO THE RED FLAG WARNING FOR MORE DETAILS. VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE TONIGHT ACROSS THE AREA. STORMS SPOTTERS WILL LIKELY BE NEEDED SUNDAY IN SOUTHEASTERN KANSAS FROM AROUND MIDDAY INTO THE AFTERNOON HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 27, 12:51 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT SUN APR 27 2014
KSZ092-093-270645-
COWLEY-SUMNER-
1251 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 145 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BRAMAN...OR 22 MILES SOUTH OF
WELLINGTON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...SOUTH HAVEN...GEUDA SPRINGS...ARKANSAS CITY...OXFORD...
BELLE PLAINE...UDALL...DEXTER...BURDEN...STROTHER FIELD AIRPORT...
MAPLE CITY...ROCK AND CAMBRIDGE.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9752 3747 9727 3748 9721 3739 9665
3700 9673 3699 9752
TIME...MOT...LOC 0551Z 215DEG 37KT 3697 9734
CARUSOSpecial weather statement, Apr 27, 1:45 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 AM CDT SUN APR 27 2014 KSZ069-083-270730- BUTLER-SEDGWICK- 145 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF HAYSVILLE...OR 10 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...HAYSVILLE...DERBY...SOUTH WICHITA...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...MCCONNELL AIR FORCE BASE...ROSE HILL...EAST WICHITA...MAIZE...ANDOVER...NORTHEAST WICHITA...PARK CITY...VALLEY CENTER...OAKLAWN...BEL AIRE...JABARA AIRPORT...KECHI AND BENTON. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3754 9754 3792 9745 3791 9702 3750 9713 TIME...MOT...LOC 0645Z 207DEG 39KT 3758 9744
Special weather statement, Apr 27, 2:12 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT SUN APR 27 2014
KSZ069-083-270800-
BUTLER-SEDGWICK-
212 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF NORTHEAST
WICHITA...OR 14 MILES NORTHEAST OF DOWNTOWN WICHITA...MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN AND ELBING.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3780 9730 3791 9722 3791 9715 3802 9716
3809 9711 3808 9682 3773 9709
TIME...MOT...LOC 0713Z 208DEG 43KT 3787 9716
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:51 AM CDT | Special Weather Statement | ICT | Cowley | 54 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 27, 2:12 AM CDT | Special Weather Statement | ICT | Butler | 48 min |
| Apr 27, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Apr 27, 3:01 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Apr 27, 4:27 AM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Apr 27, 4:42 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 48 min |
| Apr 27, 5:29 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice | 46 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 27, 6:27 AM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Apr 27, 8:12 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 33 min |
| Apr 27, 8:22 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 23 min |
| Apr 27, 8:39 AM CDT | Special Weather Statement | ICT | Cowley, Elk | 36 min |
| Apr 27, 9:07 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 23 min |
| Apr 27, 9:17 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Apr 27, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Wilson, Woodson | 39 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | ICT | Wilson | 29 min |
| Apr 27, 10:18 AM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 27 min |
| Apr 27, 10:45 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 30 min |
| Apr 27, 10:49 AM CDT | Special Weather Statement | ICT | Labette | 26 min |
| Apr 27, 11:32 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 27, 3:35 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more | 27 hr |
| Apr 27, 3:43 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 51 hr |
| Apr 27, 4:24 PM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| Apr 27, 5:38 PM CDT | Blowing Dust Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.